A Ramsey theorem for polyadic spaces

Murray Bell

Fundamenta Mathematicae (1996)

  • Volume: 150, Issue: 2, page 189-195
  • ISSN: 0016-2736

Abstract

top
A polyadic space is a Hausdorff continuous image of some power of the one-point compactification of a discrete space. We prove a Ramsey-like property for polyadic spaces which for Boolean spaces can be stated as follows: every uncountable clopen collection contains an uncountable subcollection which is either linked or disjoint. One corollary is that ( α κ ) ω is not a universal preimage for uniform Eberlein compact spaces of weight at most κ, thus answering a question of Y. Benyamini, M. Rudin and M. Wage. Another consequence is that the property of being polyadic is not a regular closed hereditary property.

How to cite

top

Bell, Murray. "A Ramsey theorem for polyadic spaces." Fundamenta Mathematicae 150.2 (1996): 189-195. <http://eudml.org/doc/212169>.

@article{Bell1996,
abstract = {A polyadic space is a Hausdorff continuous image of some power of the one-point compactification of a discrete space. We prove a Ramsey-like property for polyadic spaces which for Boolean spaces can be stated as follows: every uncountable clopen collection contains an uncountable subcollection which is either linked or disjoint. One corollary is that $(ακ)^ω$ is not a universal preimage for uniform Eberlein compact spaces of weight at most κ, thus answering a question of Y. Benyamini, M. Rudin and M. Wage. Another consequence is that the property of being polyadic is not a regular closed hereditary property.},
author = {Bell, Murray},
journal = {Fundamenta Mathematicae},
keywords = {polyadic; regular closed; uniform Eberlein; hyperspace; polyadic space; uniform Eberlein compact spaces; regular closed hereditary property},
language = {eng},
number = {2},
pages = {189-195},
title = {A Ramsey theorem for polyadic spaces},
url = {http://eudml.org/doc/212169},
volume = {150},
year = {1996},
}

TY - JOUR
AU - Bell, Murray
TI - A Ramsey theorem for polyadic spaces
JO - Fundamenta Mathematicae
PY - 1996
VL - 150
IS - 2
SP - 189
EP - 195
AB - A polyadic space is a Hausdorff continuous image of some power of the one-point compactification of a discrete space. We prove a Ramsey-like property for polyadic spaces which for Boolean spaces can be stated as follows: every uncountable clopen collection contains an uncountable subcollection which is either linked or disjoint. One corollary is that $(ακ)^ω$ is not a universal preimage for uniform Eberlein compact spaces of weight at most κ, thus answering a question of Y. Benyamini, M. Rudin and M. Wage. Another consequence is that the property of being polyadic is not a regular closed hereditary property.
LA - eng
KW - polyadic; regular closed; uniform Eberlein; hyperspace; polyadic space; uniform Eberlein compact spaces; regular closed hereditary property
UR - http://eudml.org/doc/212169
ER -

References

top
  1. [BRW77] Y. Benyamini, M. E. Rudin and M. Wage, Continuous images of weakly compact subsets of Banach spaces, Pacific J. Math. 70 (1977), 309-324. Zbl0374.46011
  2. [Ge78] J. Gerlits, On a generalization of dyadicity, Studia Sci. Math. Hungar. 13 (1978), 1-17. Zbl0475.54012
  3. [Mr70] S. Mrówka, Mazur theorem and m -adic spaces, Bull. Acad. Polon. Sci. 18 (6) (1970), 299-305. Zbl0194.54302
  4. [Sh76] L. Shapiro, On spaces of closed subsets of bicompacts, Soviet Math. Dokl. 17 (1976), 1567-1571. Zbl0364.54013

NotesEmbed ?

top

You must be logged in to post comments.